Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1976, Volume 44, Issue 6

Dynamics of Temporary Equilibria and Expectations<1157:DOTEAE>2.0.CO;2-3
p. 1157-1178

Gerard Fuchs, Guy Laroque

This paper is devoted to the analysis of the dynamic behavior of a sequence of temporary equilibria. The model chosen is a generalization of Samuelson's pure consumption loan model as introduced by J. M. Grandmont and G. Laroque in [5]. Three main results are given. First there is an open and dense subset @? of economies for which, near stationary equilibria and cycles, the dynamics take the standard form of an ordinary difference equation. Then conditions are obtained so that, for an economy @e in @?, stationary equilibria are locally asymptotically stable; these conditions are discussed in the case where there is only one good in addition to money. Last, it is proven that the qualitative behavior of trajectories of @e near stationary equilibria and cycles is preserved under small perturbations; i.e., one has a property of local structural stability; this is true in particular with respect to changes in the individual expectations of the agents.

Log In To View Full Content

Journal News